Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 18, NWS Pueblo, CO

March 2, 2026Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 2, 2026, 11:32 AM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 3, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2026, 11:32 AM MST (18:32 UTC)
In effect from
Mar 3, 2026, 11:00 AM MST
Expired
Mar 3, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

179 
WWUS85 KPUB 021832
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1132 AM MST Mon Mar 2 2026

COZ229-230-233-031045-
/O.UPG.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/
/O.NEW.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/
/O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
1132 AM MST Mon Mar 2 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229, 230, AND 233...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 5 PM MST Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 229, 230 and 233.

* TIMING...For the first Red Flag Warning, until 7 PM MST this 
  evening. For the second Red Flag Warning, from 11 AM to 5 PM 
  MST Tuesday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-030200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
1132 AM MST Mon Mar 2 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...Until 7 PM MST this evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
454 
WWUS85 KPUB 030137
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
637 PM MST Mon Mar 2 2026



COZ229-230-233-031745-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/
/O.CON.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
637 PM MST Mon Mar 2 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229, 230, AND 233...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

* AFFECTED AREA...Fire Weather Zones 229, 230 and 233.

* TIMING...From 11 AM to 5 PM MST Tuesday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph on Tuesday.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Avoid activities
  which could start a wildfire. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-030245-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
637 PM MST Mon Mar 2 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

Humidities have risen above critical thresholds and winds have
decreased. Therefore the Red Flag Warning will be allowed to
expire.

$$
990 
WWUS85 KPUB 030758
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1258 AM MST Tue Mar 3 2026


COZ229-230-233-040000-
/O.CON.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
1258 AM MST Tue Mar 3 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 229, 230, AND 233...

* AFFECTED AREA...Fire Weather Zones 229, 230 and 233.

* TIMING...From 11 AM this morning to 5 PM MST this afternoon.

* WINDS...Northwest 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Avoid activities
  which could start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
927 
WWUS85 KPUB 031834
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1134 AM MST Tue Mar 3 2026

COZ229-230-233-041045-
/O.NEW.KPUB.FW.A.0015.260305T1700Z-260306T0200Z/
/O.CON.KPUB.FW.W.0018.000000T0000Z-260304T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
1134 AM MST Tue Mar 3 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229, 230, AND 233...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 229, 230, AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Fire Weather Zones 229, 230 and 233.

* TIMING...For the Red Flag Warning, until 5 PM MST this 
  afternoon. For the Fire Weather Watch, from Thursday morning 
  through Thursday evening.

* WINDS...today, northwest 15 to 20 mph with gusts to 30 mph.
  Thursday, southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...today, 10 to 15 percent, Thursday, 5 to 10 
  percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-224-226>228-231-232-234>237-041045-
/O.NEW.KPUB.FW.A.0015.260305T1700Z-260306T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1134 AM MST Tue Mar 3 2026

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 222, 224, 226, 227, 228, 231, 232, 234, 235,
236, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Fire Weather Zones 222, 224, 226, 227, 228, 
  231, 232, 234, 235, 236 and 237.

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:17 AM MST, 1 hour 15 minutes earlier. Its key messages:

  • Critical fire weather conditions expected over the southern I-25 corridor today and Tuesday as warm, dry and windy conditions redevelop.
  • Passing system Tue/Wed brings snow to the central mountains and higher terrain of the Pikes Peak region, with scattered rain showers to lower elevations. Precip amounts will be fairly light, under a quarter inch.
  • Fire danger increases again Thursday, before a new weather systems brings cooler and potentially wetter weather back to the region Fri/Sat, though track and intensity details are still uncertain.
Area forecast discussion, Mar 2, 10:17 AM MST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1017 AM MST Mon Mar 2 2026

.KEY MESSAGES...

- Critical fire weather conditions expected over the southern
  I-25 corridor today and Tuesday as warm, dry and windy
  conditions redevelop.

- Passing system Tue/Wed brings snow to the central mountains
  and higher terrain of the Pikes Peak region, with scattered
  rain showers to lower elevations. Precip amounts will be
  fairly light, under a quarter inch.

- Fire danger increases again Thursday, before a new weather
  systems brings cooler and potentially wetter weather back to
  the region Fri/Sat, though track and intensity details are
  still uncertain.

&&

.UPDATE...
Issued at 520 AM MST Mon Mar 2 2026

We just issued a Red Flag Warning for Fire Weather Zone 222. The
mountain- plains interface of Fremont County is expected to
reach critical fire weather conditions, with gusts up to 40 MPH
this afternoon. One thing to note is that the majority of
Fremont County will not hit critical fire weather conditions,
just the mountain-plains interface. Some critical fire weather
conditions will be observed in far western Pueblo County, but it
won't be for the required 3 hours to qualify for a Red Flag
Warning.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1223 AM MST Mon Mar 2 2026

Upper wave moves into the Great Basin today, while lee surface
trough deepens over the eastern plains of Colorado. 7h winds
across the region increase into the 30-40 kt range during the
afternoon, strongest south of Highway 50. Red Flag Warning looks
good for the srn I-25 corridor at this point, main question for
today concerns a potential northward and westward extension of
the warning into Pueblo and Fremont Counties. For Pueblo County,
held off on a highlight here as many models show weak La Junta
Cyclone developing, leading a persistent e-se wind, keeping
stronger/drier w-sw winds at bay, For Fremont County, also held
off on a highlight, as while winds may get strong enough,
humidity doesn't fall below 15 percent for more than an hour or
two, keeping us above the 3 hr threshold for a warning. Deep
mixing all areas will lead to very warm max temps, with a few
windier spots around Trinidad/Pinon Canyon approaching 80f,
while San Luis/Upper Arkansas Valley get close to records again
with readings deep into the 60s. Tonight, winds decrease but
never completely de-couple, which will keep min temps above
freezing along I-25 and across the ern plains, while mountains
and interior valleys drop into the 20s. Could see a few snow
showers early Wed morning over the central mountains, though any
accums will be light through sunset.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 1223 AM MST Mon Mar 2 2026

Upper trough then swings through Colorado Tue afternoon/evening,
with models again fairly consistent on a track through the
central or northern part of the state. At the surface, cold
front will race southward through the plains during the
afternoon, but will arrive too late to prevent another day of
Red Flag Conditions over the srn I-25 corridor, as very dry air
mass and strong wly winds will redevelop quickly during the
morning, persisting into the afternoon. While best forcing with
the wave will be to the north, enough moisture/instability/lift
will pass over the region to generate mainly scattered showers
along and north of Highway 50, with likely pops over the high
terrain of the Pikes Peak region and central mountains. QPF
remains light, generally less than a quarter inch, with many
locations over the southern half of the area less than a tenth,
Snow levels remain high (7k feet or above), with spotty accums
of 1 to 3 inches over the higher terrain possible, though
suppose a convective snow burst could drop down a bit more in
isolated areas. Precip ends early Wed morning, with dry and warm
weather return by afternoon. Winds Wed afternoon look to stay
fairly light as upper ridge briefly builds, keeping fire danger
low despite the rather low humidity and warm temps.

Increasing swly flow aloft expected for Thu as next upper trough
digs into the wrn U.S. Critical fire weather conditions look
possible across the plains/I-25 corridor by afternoon, greatest
risk again srn I-25 zones where drier air and tighter surface
gradient look favorable. Could see some 80f readings again on
the plains Thu, with 50s/60s mountains, 60s/70s valleys and
along I-25. Next wave then moves through CO during the Fri/Sat
period, though models/ensembles continue to suggest energy
splits as it moves overhead, with a significant portion of the
trough digging south into the Desert SW or even off the Baja
Coast. Splitting troughs tend to be disappointing when it comes
to precip over srn CO, and while we'll see at least scattered to
numerous showers and cooler air across the region sometime
Fri/Sat as nrn wave moves through, widespread heavier precip
looks unlikely, with NBM chances of greater than a quarter inch
of liquid at less than 30 percent.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1012 AM MST Mon Mar 2 2026

VFR conditions at all three terminals (KALS, KCOS, KPUB) through
much of the period. Winds will increase at KALS this afternoon,
with southwesterly gusts near 30 kts possible. More southerly
winds are forecast at KCOS and KPUB this afternoon. A cold front
arrives late Tuesday morning, with a northerly wind shift at
KCOS and KPUB, and gusts in excess of 30 kts heading into the
afternoon. CIGS at KCOS will start to lower as well, however,
precipitation looks to hold off at KCOS and KPUB until after
18z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MST this evening for COZ222-229-
230-233.
Fire Weather Watch from Tuesday morning through Tuesday
afternoon for COZ229-230-233.

&&

UPDATE...SKELLY
SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Mar 2, 4:05 AM MST, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
405 AM MST Mon Mar 2 2026

COZ058>089-093>099-031115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
405 AM MST Mon Mar 2 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Today, critical fire weather conditons are likely along the southern
I-25 corridor, as gusty southwest winds and low relative humidity
redevelop along and east of the mountains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On Tuesday, gusty winds and low relative humidity return to the
southern I-25 corridor, with critical fire weather conditions
possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SKELLY

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.